MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC REMOBILIZATION TOOL FOR USS POLYAXIAL; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC REMOBILIZATION TOOL FOR USS POLYAXIAL; MISC ORTHO SURGICAL INSTR
Model Number 03.603.108
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during evaluation at the loaner department, it was found that the remobilization tool for universal spine system (uss) polyaxial has damaged threads.There was no patient involvement.This report is for one (1) remobilization tool for uss polyaxial.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Visual inspection: the remobilization tool for uss polyaxial (part # 03.603.108, lot # 3702921, mfg # 21-mar-2011) was received at us cq with the pusher of the device stuck within the collet assembly.The threads are not able to be seen since the device cannot be separated.Functional test: a functional test was performed, and the pusher of the device is stuck within the collet assembly.These 2 sub-components of the remobilization tool are unable to be separated.The complaint was able to be replicated, therefore the complaint is confirmed.Dimensional inspection: dimensional analysis was not performed as relevant features are not accessible.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Part: 03.603.108.Lot: 3702921.Manufacturing site: hägendorf.Release to warehouse date: 21.March 2011.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.

Brand Name
REMOBILIZATION TOOL FOR USS POLYAXIAL
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8675061
Report Number2939274-2019-58502
Device Sequence Number3030265
Product Code LXH
UDI-Device Identifier10705034712284
UDI-Public(01)10705034712284
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.603.108
Device Catalogue Number03.603.108
Device Lot Number3702921
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2019
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer06/24/2019
Initial Report FDA Received Date06/06/2019
Supplement Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1